Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 51, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 14, 2016, 9:04 AM CDT for Monroe County, Mississippi. It took effect at Mar 14, 2016, 10:00 PM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2016, 9:04 AM CDT (14:04 UTC)
- In effect from
- Mar 14, 2016, 10:00 PM CDT
- Expired
- Mar 15, 2016, 2:30 PM CDT
- In force
- 17 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 25 km from the middle of the area, began a volume at 14:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Bigbee (BGBM6). The gauge peaked at 13.10 ft at Mar 15, 2016, 3:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 14 ft
- Moderate stage
- 23 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02433500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
165 WGUS44 KMEG 141404 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 904 AM CDT MON MAR 14 2016 The National Weather Service has issued a Flood Warning for the Tombigbee River at Bigbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued later today. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-151404- /O.NEW.KMEG.FL.W.0051.160315T0300Z-160315T1930Z/ /BGBM6.1.ER.160315T0300Z.160315T0600Z.160315T1330Z.NO/ 904 AM CDT MON MAR 14 2016 The National Weather Service in Memphis TN has issued a * Flood Warning for the Tombigbee River at Bigbee * from today Monday March 14 until Tuesday March 15. * At 8 AM Monday the stage was...11.4 feet. * Minor flooding is forecast. * Maximum forecast stage of 14.6 feet by early March 15. * Flood stage is 14.0 feet. * Forecast to rise above flood stage today and continue to rise to near 14.6 feet by Tuesday March 15. The river should fall below flood stage by late Tuesday March 15. At 14.0 feet, Flooding of low lying agricltural land is occurring.. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
2 follow-up statements
911
WGUS84 KMEG 141706
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1206 PM CDT MON MAR 14 2016
The Flood Warning continues for the Buttahatchie River...Tombigbee
River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued later today.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
MSC095-151706-
/O.CON.KMEG.FL.W.0051.160315T0300Z-160315T1930Z/
/BGBM6.1.ER.160315T0300Z.160315T0600Z.160315T1330Z.NO/
1206 PM CDT MON MAR 14 2016
The Flood Warning continues for
the Tombigbee River at Bigbee
* from Monday March 14 until Tuesday March 15.
* At 10 AM Monday the stage was 11.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.4 feet Monday March 14.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Monday March 14 and continue
to rise to near 14.6 feet by Tuesday March 15.The river will fall
below flood stage by Tuesday March 15.
* At 14.0 feet...Flooding of low lying agricltural land is occurring.
&&
LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857
$$
MSC087-095-151400-
/O.CON.KMEG.FL.W.0047.000000T0000Z-160315T1400Z/
/ABDM6.1.ER.160313T0450Z.160314T0130Z.160315T0800Z.NO/
1206 PM CDT MON MAR 14 2016
The Flood Warning continues for
the Buttahatchie River near Aberdeen
* until Tuesday March 15.
* At 10 AM Monday the stage was 13.9 feet and falling.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 13.0 feet.
* At 14.0 feet...Flood water begins to cover airbase road located on
the west bank of the river. Low lying farmland land near the river
also begins to flood.
&&
LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
3370 8844 3375 8839
$$108 WGUS84 KMEG 150326 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1026 PM CDT MON MAR 14 2016 The Flood Warning has been canceled for the Tombigbee River at Bigbee. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued Tuesday morning or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && MSC095-150356- /O.CAN.KMEG.FL.W.0051.000000T0000Z-160315T1930Z/ /BGBM6.N.ER.000000T0000Z.000000T0000Z.160314T2020Z.NO/ 1026 PM CDT MON MAR 14 2016 Forecast information for Tombigbee River at Bigbee * At 09 PM Monday the stage was 12.7 feet. * No flooding is currently forecast. * Maximum forecast stage of 12.7 feet Tuesday March 15. * Flood stage is 14.0 feet. * Forecast...The river will be steady through Tuesday March 15. * At 13.0 feet...Bottomland flooding is occurring. && LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:29 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 14, 6:29 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 629 AM CDT MON MAR 14 2016 .UPDATE... UPDATED FOR THE 12Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 405 AM CDT MON MAR 14 2016/ DISCUSSION...WATER VAPOR SATELLITE TRENDS THIS MORNING PLACE A COMPACT UPPER LEVEL LOW OVER NORTHEAST ARKANSAS. MEANWHILE...AT THE SURFACE A COLD FRONT EXTENDS ACROSS PORTIONS OF CENTRAL ARKANSAS AND NORTHERN LOUISIANA. KNQA/KGWX WSR-88D RADAR TRENDS SHOW SHOWERS AND THUNDERSTORMS ARE NOW LOCATED ALONG AND EAST OF THE TENNESSEE RIVER BUT STILL REMAIN ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST MISSISSIPPI. AS OF 3 AM CDT...TEMPERATURES ACROSS THE MID SOUTH ARE IN THE MIDDLE TO UPPER 50S. THE UPPER LEVEL OVER NORTHEAST ARKANSAS WILL WEAKEN AND BECOME AN OPEN MID LEVEL TROUGH AS IT MOVES INTO THE OHIO VALLEY. AS A RESULT...RAIN CHANCES ARE EXPECTED TO DIMINISH SIGNIFICANTLY THIS MORNING AS DRIER AIR FILTERS INTO THE REGION. NONETHELESS..A FEW LINGERING RAIN SHOWERS POSSIBLE ACROSS PORTIONS OF WEST TENNESSEE INTO THE AFTERNOON ON THE BACK SIDE OF THE UPPER LEVEL LOW. THIS WILL FINALLY BRING AN END TO THE TORRENTIAL RAINFALL THAT AFFECTED THE MID SOUTH...ESPECIALLY ACROSS PORTIONS OF SOUTHWEST TENNESSEE...EAST ARKANSAS AND NORTH MISSISSIPPI. RAINFALL AMOUNTS UP TO 10 INCHES OR MORE HAS FALLEN IN THE PAST WEEK ACROSS THESE AREAS. HAVE TRIMMED BACK THE FLASH FLOOD WATCH TO A FEW COUNTIES IN NORTH CENTRAL MISSISSIPPI AS OF 3 AM CDT BUT WILL LIKELY BE CANCELING THE REMAINDER OF THE FLASH FLOOD WATCH IN THE NEXT HOUR OR TWO IF CURRENT SHORT TERM TRENDS PERSIST. RAIN FREE CONDITIONS ARE EXPECTED TO RETURN BEHIND THIS UPPER LEVEL LOW INTO TUESDAY. HIGHS TODAY WILL BE IN THE 70S AND IN THE UPPER 70S TO LOWER 80S ON TUESDAY. WRF/GFS/ECMWF MODELS INDICATE A WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TUESDAY NIGHT. MODELS INDICATE ANY DEVELOPMENT OF SHOWERS AND THUNDERSTORMS SHOULD REMAIN MOSTLY TO THE SOUTH AND EAST OF THE FORECAST AREA AND HAVE LEFT ANY MENTION OUT FOR NOW. LONG TERM MODELS INDICATE A SHORTWAVE TROUGH WILL MOVE THROUGH THE REGION WEDNESDAY NIGHT. THIS MAY RESULT IN THE DEVELOPMENT OF SHOWERS AND PERHAPS A THUNDERSTORM OR TWO. ADDITIONAL RAIN CHANCES WILL BE POSSIBLE FOR FRIDAY THROUGH SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. COOLER TEMPERATURES ARE EXPECTED TO RETURN TO THE MID SOUTH TOWARDS NEXT WEEKEND. CJC && .AVIATION... 12Z TAF CYCLE VFR CONDITIONS WILL PERSIST FOR MUCH OF THE FORECAST PERIOD. SOME SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE ACROSS PORTIONS OF NORTHEAST MISSISSIPPI AND SHOULD MOVE OUT OF THE REGION LATER THIS MORNING. SOME LOW CLOUDS MAY MOVE THROUGH NORTHERN SECTIONS OF THE FORECAST AREA DURING THE DAY. WINDS WILL BE MAINLY FROM THE SOUTH AT 5 TO 10 KNOTS FOR MUCH OF THE FORECAST PERIOD. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Mar 14, 4:50 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 450 AM CDT MON MAR 14 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 450 AM CDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPECTED TO REMAIN ELEVATED OR IN FLOOD. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREA RIVERS ARE EXPECTED TO REMAIN ELEVATED OR IN FLOOD. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:38 PM CDT | Tornado Warning | MEG | DeSoto, Tunica | 52 min |
| Mar 13, 9:19 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 41 min |
| Mar 13, 9:36 PM CDT | Tornado Warning | MEG | DeSoto | 25 min |
| Mar 13, 10:00 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 45 min |
| Mar 13, 10:11 PM CDT | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 3 hr |
| Mar 13, 10:57 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 17 min |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.